MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC NEUROMODULATION INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-28
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Hematoma (1884); Therapeutic Effects, Unexpected (2099)
Date of Event 10/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.
 
Event or Problem Description
A healthcare professional (hcp) via a manufacturer representative reported a stimulated lead did not provide motor response during a procedure and felt there may be fault with the lead.When tested with the test stimulation cable, the lead did not provide a motor response.There was a large amount of blood surrounding the electrodes on the lead, which may have inhibited the stimulation of the lead.Troubleshooting was noted as foramen needle placed into left s4 foramen and testing with the test stimulation cable provided a motor response.The lead in question was then implanted into the left s4 foramen with no motor response when tested.Foramen needle inserted into right s4 foramen and testing with the test stimulation cable provided a motor response.Lead introducer/sheath dilator inserted into right s4 foramen and a large amount of blood came through the sheath once the dilator was removed.Dilator reinserted and lead introducer was slightly moved the minimize blood flow.Once blood flow had ceased the lead was inserted and there was no motor response when tested.No further actions were taken as a hematoma was forming and the surgeon removed the lead, and ceased procedure.The issue was noted as resolved.
 
Additional Manufacturer Narrative
Analysis of the lead, model 3889-28, serial/lot no.Unknown, found no anomaly.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key6112988
Report Number3007566237-2016-04135
Device Sequence Number10834705
Product Code EZW
UDI-Device Identifier00613994601957
UDI-Public00613994601957
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3889-28
Device Catalogue Number3889-28
Device Lot Number0211794366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
12/22/2016
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date01/11/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR